Terug naar het overzicht

A Single Infusion of Zoledronate in Postmenopausal Women Following Denosumab Discontinuation Results in Partial Conservation of Bone Mass Gains.

J Bone Miner Res. 2020 Jan 28;: Authors: Everts-Graber J, Reichenbach S, Ziswiler HR, Studer U, Lehmann T

Discontinuation of denosumab is associated with a rapid return of bone mineral density (BMD) to baseline and an increased risk of multiple vertebral fractures. No subsequent treatment regimen has yet been established for preventing either loss of BMD or multiple vertebral fractures after denosumab discontinuation. The aim of this 8-year observational study was to investigate the effect of a single zoledronate infusion, administered 6 months after the last denosumab injection, on fracture occurrence and loss of BMD. We report on 120 women with postmenopausal osteoporosis who were treated with 60 mg denosumab every 6 months for 2 to 5 years (mean duration 3 years) and then 5 mg zoledronate 6 months after the last denosumab injection. All patients were evaluated clinically, by DXA and vertebral fracture assessment (VFA), before the first and after the last denosumab injection and at 2.5 years (median) after denosumab discontinuation. During this off-treatment period, 3 vertebral fractures (1.1 per 100 patient years) and 4 non-vertebral fractures (1.5 per 100 patient years) occurred. No patients developed multiple vertebral fractures. Sixty-six percent (CI: 57-75%) of BMD gained with denosumab was retained at the lumbar spine, and 49% (CI: 31-67%) at the total hip. There was no significant difference in the decrease of BMD between patients with BMD gains of >9% vs. <9% while treated with denosumab. Previous antiresorptive treatment or prevalent fractures had no impact on the decrease of BMD, and all bone loss occurred within the first 18 months after zoledronate infusion. In conclusion, a single infusion of 5 mg zoledronate after a 2 to 5-year denosumab treatment cycle retained more than half of the gained BMD and was not associated with multiple vertebral fractures, as reported in patients who discontinued denosumab without subsequent bisphosphonate treatment. This article is protected by copyright. All rights reserved. PMID: 31991007 [PubMed - as supplied by publisher]

Origineel artikel: